# SDR CA020423001

- Difficulty date: April 18, 2002
- Submitted: May 7, 2002
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 12,751 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 6122 · Propeller Governor
- Part: Governor
- Part number: F624Z
- Condition: Failed
- Location: Propeller
- Component: Prop Governor, Hartzl, HCE3YR2ATF
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

(CAN) ON TAKE-OFF THE CREW REPORTED THAT THE LT ENGINE EXPERIENCED A POWER LOSS AS NOTED BY A REDUCED MANIFOLD PRESSURE AND RPM. VISUAL INSPECTION OF THE ENGINE, FUEL SYSTEM, IGNITION SYSTEM, INDUCTION SYSTEM, AND COMPRESSION CHECK DID NOT REVEAL ANY OBVIOUS CAUSE. THE PROBLEM COULD NOT BE DUPLICATED WITH EXTENSIVE GROUND RUNS. THE PROPELLER GOVENOR WAS SUSPECT AND WAS REPLACED. THE AIRCRAFT COMPLETED A LOCAL CHECK FLIGHT WITH NO FAULTS AND ALL ENGINE PARAMETERS WITHIN NORMAL OPERATING RANGE.
